• Been taking Zoloft for over 15 years, most of the time 100 or 200 mg/day
• Unsupervised. Don’t even remember who prescribed it initially – I was living in a different area. So I would just call up my (new) primary, say I was out, and get another year’s worth Rx thru my mail order pharmacy.
• Don’t remember exactly why I started it, and don’t remember “who” I ever was before being on Zoloft (if that makes sense)
So several months ago I sought out my wife’s psychiatrist and asked for a change. I felt the Zoloft had long ago ceased to benefit me and in fact the only reason I had continued to take it was feeling “trapped” on it. This was after several unsuccessful attempts to go off it in years past. These attempts were half-hearted at best and I just went back on it after about day 3 when the first brain zaps started.
So initially he was going to switch me over to Wellbutrin. He wanted me to reduce Zoloft and start the Wb and gradually take less and less Zoloft and increase the Wb. The first several days went very well and I felt a tremendous amount of energy. However, I also had some dizziness that continued to get worse each day. When the initial positive results diminished the doc suggested the Zoloft had an exacerbating effect on the Wb so if I could first get off the Zoloft then the Wb might do better.
I stopped the Zoloft. After a week my wife had to call the doc in a panic as I was out of my mind. I practically destroyed her car while being a passenger and found myself sitting on the floor and just screaming till I became hoarse. The doc put me right back on in an emergency type of situation.
Since then he had the idea of weaning me off Zoloft and replacing with Prozac till I was only on Prozac. Then wean off Prozac entirely which (according to him) would be much easier. So that was maybe 2 months ago when I started that. After maybe 3 or 4 weeks I was off Zoloft and on Prozac 20 mg. I was having some symptoms that were getting worse each day with dizziness/spaciness being the worst. But at least I didn’t have the uncontrollable anger.
At this point, I am nearly 4 weeks off of all medication. I don’t know if I’ve bottomed out or not as far as feeling lousy, but I’m not feeling better either. The brain zaps are pretty regular. The dizziness is there. I just feel unsteady on my feet. I tried to exercise a couple of times and after experiences very bad headaches with a feeling that I can only describe as if the blood vessels were too small for the amount of blood flow needed. There was this “squeezing” sensation that is different from other types of headaches I’ve had in the past.
On the positive side, I never realized how much of “zombie” I had become in life. I now feel from a personality standpoint that I am alive again. Even though I hate what I am going through, I have been able to be positive to those around me.
My psych has no idea what to do for me. Going to other (mainstream) doctors is in my belief a waste of time. I’ve been taking heavy doses of Omega 2, JNK tablets, and Vitamin E as part of a regimen proposed by “the Road Back” web site. But honestly I don’t know if any of that has helped or not.
So I am facing an unknown future. I don’t want to go back on any of that crap. Yet if the dizziness never got any better I would have to make a hard choice between brain zaps/dizziness and being a zombie dependent on this awful drug. Right now I am trying to put up the good fight. But after so much for so many years is there any chance my brain can heal and recalibrate? Did this stuff permanently destroy my brain? And where can I turn for answers or someone who can help?
Sorry for ranting… I just have no one who can seem to relate to what I am going through. It’s just ironic that these doctors prescribe this stuff like its candy and know all about drug interrelationships, yet have no idea about how to help someone coming off what they prescribe every day.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.